Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 19, NWS Amarillo, TX

June 1, 2011Lipscomb County, Ochiltree County, Roberts County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 1, 2011, 12:33 AM CDT for Lipscomb County, Ochiltree County, Roberts County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2011, 12:33 AM CDT (05:33 UTC)
Expired
Jun 1, 2011, 1:30 AM CDT
In force
57 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Lipscomb County, TX, Ochiltree County, TX, Roberts County, TX

The radar

The Amarillo radar (KAMA), 122 km from the middle of the area, began a volume at 05:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 5.6 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3842 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

004 
WUUS54 KAMA 010533
SVRAMA
TXC295-357-393-010630-
/O.NEW.KAMA.SV.W.0019.110601T0533Z-110601T0630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
1233 AM CDT WED JUN 1 2011

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN LIPSCOMB COUNTY IN THE PANHANDLE OF TEXAS
  SOUTHERN OCHILTREE COUNTY IN THE PANHANDLE OF TEXAS
  ROBERTS COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 130 AM CDT

* AT 1229 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL.  THIS STORM WAS LOCATED 30 MILES SOUTH OF WOLF CREEK PARK...
  OR ABOUT 14 MILES NORTHWEST OF MIAMI...MOVING NORTH AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WOLF CREEK PARK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

&&

LAT...LON 3631 10091 3619 10046 3569 10079 3579 10103
TIME...MOT...LOC 0533Z 201DEG 26KT 3584 10084

$$

JOHNSON
4 follow-up statements
894 
WWUS54 KAMA 010544
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1244 AM CDT WED JUN 1 2011

TXC295-357-393-010630-
/O.CON.KAMA.SV.W.0019.000000T0000Z-110601T0630Z/
LIPSCOMB TX-OCHILTREE TX-ROBERTS TX-
1244 AM CDT WED JUN 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR ROBERTS...SOUTHEASTERN OCHILTREE AND SOUTHWESTERN LIPSCOMB
COUNTIES...

AT 1242 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. 
THIS STORM WAS LOCATED 24 MILES SOUTHWEST OF WOLF CREEK PARK...OR
ABOUT 17 MILES NORTHWEST OF MIAMI...MOVING NORTH AT 30 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3631 10091 3619 10046 3569 10079 3579 10103
TIME...MOT...LOC 0544Z 201DEG 26KT 3591 10080

$$

JOHNSON
510 
WWUS54 KAMA 010601
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
101 AM CDT WED JUN 1 2011

TXC295-357-393-010630-
/O.CON.KAMA.SV.W.0019.000000T0000Z-110601T0630Z/
LIPSCOMB TX-OCHILTREE TX-ROBERTS TX-
101 AM CDT WED JUN 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR NORTHERN ROBERTS...SOUTHEASTERN OCHILTREE AND SOUTHWESTERN
LIPSCOMB COUNTIES...

AT 1256 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. 
THIS STORM WAS LOCATED 17 MILES SOUTH OF WOLF CREEK PARK...OR ABOUT
22 MILES NORTH OF MIAMI...MOVING NORTH AT 30 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3576 10074 3587 10101 3631 10091 3619 10046
TIME...MOT...LOC 0601Z 201DEG 26KT 3602 10075

$$

JOHNSON
401 
WWUS54 KAMA 010612
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
112 AM CDT WED JUN 1 2011

TXC295-357-393-010630-
/O.CON.KAMA.SV.W.0019.000000T0000Z-110601T0630Z/
LIPSCOMB TX-OCHILTREE TX-ROBERTS TX-
112 AM CDT WED JUN 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR NORTHEASTERN ROBERTS...SOUTHEASTERN OCHILTREE AND SOUTHWESTERN
LIPSCOMB COUNTIES...

AT 110 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. 
THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF WOLF CREEK PARK...OR
ABOUT 22 MILES SOUTH OF PERRYTON...MOVING NORTH AT 30 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3589 10066 3599 10098 3631 10091 3619 10046
TIME...MOT...LOC 0612Z 201DEG 26KT 3609 10071

$$

JOHNSON
236 
WWUS54 KAMA 010629
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
129 AM CDT WED JUN 1 2011

TXC295-357-393-010638-
/O.EXP.KAMA.SV.W.0019.000000T0000Z-110601T0630Z/
LIPSCOMB TX-OCHILTREE TX-ROBERTS TX-
129 AM CDT WED JUN 1 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROBERTS...
SOUTHEASTERN OCHILTREE AND SOUTHWESTERN LIPSCOMB COUNTIES WILL EXPIRE
AT 130 AM CDT...

AT 128 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED.
THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT THE SEVERE
THUNDERSTORM HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE 
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...PENNY 
SIZE HAIL IS STILL POSSIBLE.

LAT...LON 3589 10066 3599 10098 3631 10091 3619 10046
TIME...MOT...LOC 0628Z 201DEG 26KT 3620 10066

$$

JOHNSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 12:01 AM CDT, 32 minutes earlier.

Area forecast discussion, Jun 1, 12:01 AM CDT, 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1201 AM CDT WED JUN 1 2011

.AVIATION...
SCATTERED THUNDERSTORM ACTIVITY HAS MADE ITS WAY INTO THE SOUTHERN TEXAS
PANHANDLE. THUNDERSTORM CHANCES WILL BE CLOSEST TO KAMA AND HAVE LEFT
A CB REMARK THERE THROUGH 09Z, OTHERWISE...CLOUDS ABOVE 120K FT WILL
BE THE MAIN THREAT. WILL CONTINUE TO HINT AT A DECK OF LOWER CLOUDS
AFTER 09Z DUE TO STRONG MOISTURE RETURN ACROSS THE REGION.
HOWEVER...CONFIDENCE IN THE LOWER CLOUDS IS VERY WEAK. TIGHT SURFACE
GRADIENT STILL FORECAST ON WEDNESDAY SO WINDS WILL BE THE MAIN
AVIATION THREAT FROM 15Z WEDNESDAY THROUGH THE END OF THE TAF CYCLE
AT 06Z THURSDAY.

GARCIA

&&

.PREV DISCUSSION... /ISSUED 1111 PM CDT TUE MAY 31 2011/

UPDATE...
FORECAST UPDATED AGAIN TO ACCOUNT FOR THUNDERSTORM ACTIVITY IN
SOUTHWEST TEXAS PANHANDLE AND FOR EXPIRING THUNDERSTORM WATCH. SEVERE
THREAT WILL CONTINUE FOR A FEW MORE HOURS. HOWEVER...THREAT SHOULD BE
ISOLATED TO JUST A FEW STORMS.

GARCIA

PREV DISCUSSION... /ISSUED 945 PM CDT TUE MAY 31 2011/

UPDATE...
FORECAST UPDATED FOR RADAR TRENDS. RAISED POPS THROUGH EARLY MORNING
FOR SOUTHEAST SECTIONS OF THE PANHANDLES. ALSO INCLUDED SEVERE
WORDING AS HAIL AND GUSTY WINDS WILL BE THE MAIN THREAT. WILL
CONTINUE TO MONITOR TRENDS FOR FURTHER UPDATES AS NECESSARY.

GARCIA

PREV DISCUSSION... /ISSUED 659 PM CDT TUE MAY 31 2011/

UPDATE...
UPDATED FOR 00Z AVIATION DISCUSSION.

AVIATION...
GENERALLY VFR CONDITIONS CAN BE EXPECTED OVER THE NEXT 24
HOURS...ALTHOUGH THUNDERSTORMS AND LOW CLOUDS MAY IMPACT KAMA
OVERNIGHT. THUNDERSTORM COVERAGE WILL INCREASE FROM SOUTH TO NORTH...
SO RETAINED THE CB REMARKS AT KAMA AND KGUY. LOWER CONFIDENCE OF
CONVECTION DIRECTLY IMPACTING THE TERMINALS PRECLUDED INSERTING
VCTS/TSRA AT THIS TIME...ALTHOUGH REALLY ONLY THINK KAMA HAS THE BEST
CHANCE. SOME MVFR CIGS COULD DEVELOP AFTER 06Z...ESPECIALLY AT
KAMA...BUT HELD ONTO THE SCATTERED DECK FOR NOW. WINDS WILL BECOME
SOUTH TO SOUTHWESTERLY BY 15Z WITH SPEEDS INCREASING TO 20-25 KNOTS
WITH GUSTS TO 30-35 KNOTS.

KNS

DISCUSSION... /ISSUED 530 PM CDT TUE MAY 31 2011/

UPDATED ZONE FORECASTS FOR SEVERE THUNDERSTORM WATCH 409 WHICH WILL
BE IN EFFECT FOR SOUTHEAST PANHANDLE UNTIL 11 PM CDT. CONTINUED
FORECAST TREND OF MOISTURE AND THUNDERSTORMS PUSHING NORTH INTO THE
TEXAS PANHANDLE THROUGH THE EVENING HOURS.

GARCIA

PREV DISCUSSION... /ISSUED 415 PM CDT TUE MAY 31 2011/

RAIN CHANCES AND STRONG TO SEVERE THUNDERSTORM POTENTIAL TONIGHT ARE
THE FORECAST CHALLENGES OF THE DAY.

LATEST MODELS WERE IN FAIR AGREEMENT. USED A BLEND WITH NO PREFERENCE
FOR ONE MODEL OVER ANOTHER.

THE BIGGEST CHANGE WAS TO INCREASE RAIN CHANCES TONIGHT ACROSS THE
SOUTH TEXAS PANHANDLE.

AT 4 PM CDT ACROSS THE PANHANDLES...SUNNY AND WARM CONDITIONS WERE
OCCURRING WITH SURFACE TEMPERATURES IN THE MID 80S TO LOWER 90S.
A WARM FRONT WAS LOCATED FROM JUST SOUTH OF LUBBOCK TO JUST NORTH OF
CHILDRESS TEXAS AND WAS MOVING NORTHWEST.

TONIGHT...WARM FRONT WILL QUICKLY SURGE NORTH AND THROUGH THE AREA
THIS EVENING. THE AIR WILL QUICKLY DESTABILIZE ACROSS THE AREA. THINK
SHOWERS AND THUNDERSTORMS WILL FIRST DEVELOP WEST OF LUBBOCK BY 6 OR
7 PM...THEN SPREAD NORTHEAST. INCREASED RAIN CHANCES OVER THE SOUTH
TEXAS PANHANDLE THIS EVENING THINKING STORMS WILL DEVELOP AND MOVE
INTO THIS AREA MAINLY IN THE 7 PM TO 1 AM CDT TIME FRAME.

A FEW STORMS MAY BE STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING
WINDS AS THE MAIN HAZARDS WITH MUCAPE 1500-3500 J/KG...WITH THE SOUTH
TEXAS PANHANDLE HAVING THE HIGHEST CHANCE FOR SEVERE...ESPECIALLY
SOUTHEAST OF A HEREFORD TO SHAMROCK LINE WHERE FAIRLY CONFIDENT THESE
AREAS WILL EXPERIENCE LOWER TO MID 60S DEWPOINTS SOUTH OF THE WARM
FRONT BY 9 PM. THERE MAY BE A LOW CHANCE FOR A TORNADO NEAR THE WARM
FRONT 7-10 PM NEAR OR SOUTH OF THIS LINE WHERE 0-3 KM SRH MAY APPROACH
200 M2/S2...THOUGH HIGH CLOUD BASES AROUND 6000 FT AGL MAY HINDER
TORNADO DEVELOPMENT. LOCALLY HEAVY RAINFALL IS POSSIBLE IN AREAS THAT
RECEIVE STORMS WITH HIGH MOISTURE CONTENT...THOUGH NOT SURE THAT MANY
PLACES WILL GET WET. STILL APPEARS TO BE A DECENT SHOT FOR RAINFALL
OVER THE SOUTH TEXAS PANHANDLE WITH LOWER RAIN CHANCES FARTHER NORTH.

AFTER MIDNIGHT...A FEW STORMS MAY LINGER OVER THE AREA...SO KEPT 20
TO 30 PERCENT CHANCES WITH THE HIGHEST CHANCES OVER THE EAST PANHANDLES.
PATCHY FOG AND LOW CLOUDS MAY DEVELOP...BUT DID NOT MENTION WITH LOW
CONFIDENCE OF OCCURRENCE. THE WARMER 12Z METMOS LOWS SEEMED TO BE ON
TRACK DUE TO SOUTH WINDS AND MUCH HIGHER SURFACE DEWPOINTS IN THE
LOWER 60S MOVING INTO THE AREA.

WEDNESDAY...KEPT 20 PERCENT CHANCE FOR STORMS MAINLY OVER THE NORTH
TEXAS AND OKLAHOMA PANHANDLES WHERE BEST MOISTURE...LIFT...AND
INSTABILITY WILL BE LOCATED. A FEW STORMS MAY BE STRONG TO SEVERE
WITH LOCALLY HEAVY RAINFALL...MAINLY DURING THE AFTERNOON AND EVENING
HOURS. OTHERWISE...PARTLY TO MOSTLY SUNNY CONDITIONS WILL PREVAIL. WENT
WITH THE COOLER 12Z MAVMOS HIGHS THINKING THE AIR MAY BE A BIT SLOW
TO RECOVER FROM POSSIBLE RAINFALL TONIGHT.

THURSDAY WILL BE A HOT AND WINDY DAY. THINK SURFACE WINDS WILL STAY
BELOW ADVISORY CRITERIA OF 35 MPH SUSTAINED...BUT MAY BE IN THE 20 TO
34 MPH RANGE WITH GUSTS UP TO 45 MPH. USED A BLEND OF THE 12Z
MAV/METMOS HIGHS.

FRIDAY THROUGH NEXT TUESDAY...DRY CONDITIONS AND ABOVE AVERAGE
TEMPERATURES CAN BE EXPECTED WITH MID/UPPER LEVEL RIDGING. RAIN
CHANCES APPEAR TO BE VERY LOW. WENT ABOVE 12Z MEXMOS HIGHS THINKING
DRY GROUND CONDITIONS AND ABUNDANT SUN WILL ALLOW FOR GOOD HEATING
EACH DAY.

MBS

FIRE WEATHER...
NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ON WEDNESDAY
DUE TO HIGHER HUMIDITY LEVELS...THOUGH BREEZY CONDITIONS WILL OCCUR.

ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE ON THURSDAY WITH WINDY
CONDITIONS AND DECREASING HUMIDITY LEVELS. STRONG SOUTH WINDS MAY BE
POSSIBLE ON THURSDAY...THOUGH APPEARS HUMIDITY LEVELS WILL STAY ABOVE
15 PERCENT.

ELEVATED FIRE WEATHER CONDITIONS MAY BE POSSIBLE THIS WEEKEND DUE TO
LOW HUMIDITY AND BREEZY CONDITIONS.

MBS

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

99/99
Hazardous weather outlook, May 31, 11:12 PM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
1112 PM CDT TUE MAY 31 2011

OKZ001>003-TXZ001>020-011615-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
1112 PM CDT TUE MAY 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF THE TEXAS AND
OKLAHOMA PANHANDLES TONIGHT WITH THE BEST CHANCES OVER THE SOUTH
TEXAS PANHANDLE. A FEW STORMS WILL BE SEVERE WITH LARGE HAIL UP TO
THE SIZE OF GOLF BALLS AND DAMAGING WINDS UP TO 60 MPH AS THE PRIMARY
HAZARDS. IN ADDITION...LOCALLY HEAVY RAINFALL MAY OCCUR IN THE SOUTH
TEXAS PANHANDLE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON AND
NIGHT ACROSS THE NORTH AND NORTHWEST PARTS OF THE PANHANDLES. A FEW
STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH
LARGE HAIL AND DAMAGING WINDS AS THE PRIMARY HAZARDS.

ELEVATED FIRE WEATHER CONDITIONS WILL DEVELOP THURSDAY THROUGH SUNDAY
ACROSS THE PANHANDLES AS DRY AIR AND INCREASING SOUTHERLY WINDS
RETURN TO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS IN THE OKLAHOMA AND
TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE
LIMITED ACTIVATION FOR THE REST OF TONIGHT AND ALSO WEDNESDAY
AFTERNOON AND EVENING.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED FIRE WEATHER CONDITIONS THURSDAY THROUGH SUNDAY.

MBS

In the hours before

Special weather statement, May 31, 11:07 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1107 PM CDT TUE MAY 31 2011

TXZ011-016-010445-
DEAF SMITH TX-OLDHAM TX-
1107 PM CDT TUE MAY 31 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 1145 PM CDT FOR OLDHAM AND DEAF
SMITH COUNTIES.

AT 1106 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM OVER SIMMS...MOVING NORTHEAST AT 30
MPH.

HAIL UP TO THE SIZE OF NICKELS IS POSSIBLE WITH THIS THUNDERSTORM.
INTENSE LIGHTNING IS ALSO REPORTED WITH THIS STORM.

KNS
Special weather statement, May 31, 11:10 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1110 PM CDT TUE MAY 31 2011

TXZ018-019-010500-
DONLEY TX-ARMSTRONG TX-
1110 PM CDT TUE MAY 31 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL MIDNIGHT CDT FOR ARMSTRONG AND
DONLEY COUNTIES.

AT 1109 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 16 MILES SOUTHWEST OF CLARENDON...
MOVING NORTHEAST AT 15 MPH.

HAIL...LIGHTING...AND HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM.

STORM INTENSITY MAY INCREASE WITH SEVERE WEATHER DEVELOPING RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

KNS
Local storm report, May 31, 11:14 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1114 PM CDT TUE MAY 31 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1058 PM     HAIL             2 E BOOTLEG             34.83N 102.78W
05/31/2011  E1.00 INCH       DEAF SMITH         TX   EMERGENCY MNGR

            QUARTER SIZE HAIL COVERING THE GROUND.

&&

EVENT NUMBER AMA1100277

CLK
Special weather statement, May 31, 11:31 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1131 PM CDT TUE MAY 31 2011

TXZ013-014-010515-
GRAY TX-CARSON TX-
1131 PM CDT TUE MAY 31 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 1215 AM CDT FOR CARSON AND GRAY
COUNTIES.

AT 1131 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 7 MILES SOUTH OF KINGSMILL...MOVING
NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES ARE POSSIBLE WITH THIS THUNDERSTORM.
IN ADDITION...INTENSE LIGHTNING WILL ALSO BE POSSIBLE.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

KNS
Local storm report, Jun 1, 12:04 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1204 AM CDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1158 PM     HAIL             3 N PAMPA               35.59N 100.96W
05/31/2011  E0.88 INCH       GRAY               TX   COUNTY OFFICIAL

&&

EVENT NUMBER AMA1100278

CLK
Special weather statement, Jun 1, 12:16 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1216 AM CDT WED JUN 1 2011

TXZ003-008-010545-
HANSFORD TX-HUTCHINSON TX-
1216 AM CDT WED JUN 1 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 1245 AM CDT FOR HUTCHINSON AND
HANSFORD COUNTIES.

AT 1211 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM...MOVING NORTHEAST AT 15 MPH.

ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

JOHNSON

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 9:20 PM CDTSevere Thunderstorm WarningAMACollingsworth, Donley35 min
May 31, 10:20 PM CDTSevere Thunderstorm WarningAMADeaf Smith55 min
May 31, 11:41 PM CDTSevere Thunderstorm WarningAMACarson, Gray, Roberts64 min
Jun 1, 4:02 AM CDTSevere Thunderstorm WarningAMADallam, Hartley, Moore, Sherman58 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.